MAUDE Adverse Event Report: QUEST MEDICAL, INC. Q2 CHECKMATE EXTENSION SET 44 INCH.; INTRAVASCULAR ADMINISTRATION EXTENSION SET

QUEST MEDICAL, INC. Q2 CHECKMATE EXTENSION SET 44 INCH.; INTRAVASCULAR ADMINISTRATION EXTENSION SET
Model Number 9541
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 02/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Quest medical, inc.Has limited information related to the patient's medical history and is unable to form an opinion as to the relevancy of the patient's history to the event reported.Quest medical, inc.Defers to the patient's physician regarding medical history.
 
Event or Problem Description
The nurse reported an issue occurred with the iv administration extension set during use.She stated the set leaked during use.Follow-up with the complainant found that the tubing was loose and the connector kept rotating; it was not tightening.The report stated the patient was hiv positive and the leak resulted in a large amount of blood on the floor.The lot number was not provided.The device was discarded by the hospital and will not return for evaluation.Additional follow-up attempts have not been successful.

Brand Name
Q2 CHECKMATE EXTENSION SET 44 INCH.
Common Device Name
INTRAVASCULAR ADMINISTRATION EXTENSION SET
Manufacturer (Section D)
QUEST MEDICAL, INC.
one allentown parkway
allen TX 75002
MDR Report Key6368206
Report Number1649914-2017-00014
Device Sequence Number1251680
Product Code FPK
UDI-Device Identifier00634624095410
UDI-Public00634624095410
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K800825
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 02/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number9541
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2017
Initial Report FDA Received Date03/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;